Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is it normal to experience burning, numbness and leg pain after a laminectoy of the lumbar spine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
How normal is it to still experience burning, numbness and leg pain 5 weeks after a laminectoy of the l-4/l-5 lumbar spine?
Posted Sat, 12 Oct 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Lohit K 53 minutes later
Brief Answer:
Normal.Slow improvement-nerve problem.Supplements

Detailed Answer:
Hi XXXXX
Thanks for your query.

This is normal to have symptoms now as the recovery of any nerve problem is slow.

The symptoms of burning sensation, numbness and pain suggests involvement of nerve that is reversible. You need to continue the medications prescribed to you and also monitor your blood sugar levels.

I usually supplement multivitamin (Containing Vit B6 and B12) and Tab Pregabalin along with other required medications as they help in nerve regeneration and also preventing pain from neuropathy. Medications, good nutritious food and mild exercises/ yoga will help you in faster recovery.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.

If you like my answers kindly rate it, and write a review as well.
Wish you faster recovery and good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Is it normal to experience burning, numbness and leg pain after a laminectoy of the lumbar spine? 28 minutes later
Thanks Doctor.....I take it that pregabalin is lyrica if so what would be the approx amount of dosage per day?......Also I'm starting physical therapy in one week which is the light exercise and yoga you are referring to?
 
 
Answered by Dr. Lohit K 20 minutes later
Brief Answer:
Pregabalin 75mg. Yoga: Relaxing technique

Detailed Answer:
Hi Drillison, thanks for writing back.

Yes, Lyrica is Pregabalin. I usually prefer 75 mg once daily.

Yoga is a relaxing technique and also help in pain management. If you don't know this then you can do any relaxing techniques.

Hope this answered your queries.

Wish you good health and happy life.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Is it normal to experience burning, numbness and leg pain after a laminectoy of the lumbar spine? 1 hour later
Thanks doctor.......one more question doctor should there be concern if the pain and burning worsens sporadically and at times worsens during the evening hours ?
 
 
Answered by Dr. Lohit K 12 hours later
Brief Answer:
if symptoms worsens day by day then needs concern

Detailed Answer:
Hi XXXXX, Thanks for writing back.

During recovery the diurnal variation (at times worsens during the evening hours) of symptoms are acceptable as the perception of the symptoms and function of our body also vary in a day. (Circadian rhythm)

But if the symptoms worsens day by day (May be severity or frequency) then needs to be concerned. You have to check for other possible causes for the problem like diabetic neuropathy, vascular problem, allergy, dermatitis etc.

Hope this information is helpful for you. Feel free to ask if any query.
Wish you faster recovery and better health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor